I take gabapentin 300mg 3x's/day. It helps my nerve pain tremendously but not without side effects. Some are so severe that I may have to give it up, along with it's pain relieving effects. It causes me to have extreme sleepiness. I often fall asleep while talking to people. When I am awakened, sometimes I say very bizarre things. I remember saying them. Also, i have a lot of edema in my feet and ankles. I have to cover it with clothing and shoes that will not show it. It is hard to bend my ankles to walk up steps, etc. They itch when the skin stretches and that disrupts my sleep. I have twitching. My wrist is twitching as I type this. One side of my face may twitch or my leg may jump. It's not bothersome except when it embarrasses me around others.Lastly, my vision is affected. Sometimes i have to close one eye to see clearly. I have actually covered one lens on my glasses that I wear to watch TV. I'm overdue on my eye exam because I know it will look like I have had a drastic change in my prescription. I know this is a lot of info. but if anyone has these side effects, and especially if they know how to resolve them, please let me know.
If it's been less than 2-3 weeks these may subside. I attached this for your information, hope it helps:
Make an appointment with your dr and tell him all of that I take it but I'd be the first to quit if it did all that to me.
I have been prescribed gabapentin for my nerves in my arms but never started taking it because I was on suboxone for pain relief etc. I was on painkillers for quite a while before suboxone. I called my doctor and asked him if there would be withdrawal effects since I am on my 14th day of suboxone recovery and want to get pregnant. He advised me not to take it - mostly because of the withdrawal effects. so in addition to side effects, there will be withdrawal effects as well. course I am NOT doctor and if you wean carefully, I'm sure you will be fine. however I wish there were more solutions to pain management besides opiates and other drugs that cause the side effects.my doctor kind of put it to me this way, can I just put up with the pain and just deal with it? I do as much activity as I allow with my nerve problems in my arms. I think it's going to be a personal decision for you.
at the gabapentin is causing you this many problems, definitely speak with your doctor and see if maybe there's some other neurological medicine that doesn't have as many side effects. If anyone knows... I would like some answers as well
Thanks as I am new to this site.
YOU need to go to a regular doctor and explain to him what is happening
to you. Get on some other medications that do not affect you like Gabapentin.
Good luck and God bless you LoHa.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Dec 2018 • 4 answers
Updated 13 Jul 2015 • 3 answers
Updated 13 Aug 2018 • 4 answers
Will gabapentin side effects go away? I am on my second day after taking 300mg and feeling in a fog?
Updated 23 Oct 2018 • 1 answer
Updated 5 days ago • 3 answers